Alert archive / West Virginia / Frost Advisories in 2014
Frost Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at May 18, 2014, 2:25 PM EDT for 27 counties in West Virginia; 6 counties in Ohio. It took effect at May 19, 2014, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2014, 2:25 PM EDT (18:25 UTC)
- In effect from
- May 19, 2014, 2:00 AM EDT
- Expired
- May 19, 2014, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
All 33 counties
Athens County, OH, Gallia County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Washington County, OH, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 62 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
192 WWUS71 KRLX 181825 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 225 PM EDT SUN MAY 18 2014 OHZ066-067-075-076-085-086-WVZ006>011-013>020-024>040-046-047- 190230- /O.NEW.KRLX.FR.Y.0002.140519T0600Z-140519T1300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-GALLIA-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...GALLIPOLIS...HUNTINGTON...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON... MARLINTON...ELKINS 225 PM EDT SUN MAY 18 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. * TEMPERATURES...GENERALLY IN THE LOWER AND MIDDLE 30S. SOME VALLEY LOCATIONS IN THE EASTERN MOUNTAINS MAY SEE TEMPERATURES BRIEFLY DROP BELOW FREEZING. * TIMING...DURING THE LATE OVERNIGHT HOURS TONIGHT AND EARLY MORNING HOURS MONDAY. * IMPACTS...DAMAGE TO SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 50
3 follow-up statements
900 WWUS71 KRLX 182224 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 624 PM EDT SUN MAY 18 2014 WVZ046-047-190630- /O.UPG.KRLX.FR.Y.0002.140519T0600Z-140519T1300Z/ /O.NEW.KRLX.FZ.W.0004.140519T0600Z-140519T1300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 624 PM EDT SUN MAY 18 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S...ESPECIALLY AWAY FROM RIVER BANKS. * TIMING...AFTER MIDNIGHT AND INTO THE EARLY MORNING HOURS MONDAY. * IMPACTS...DAMAGE TO SENSITIVE PLANTS AND VEGETATION AND A POTENTIAL KILL OF THOSE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OHZ066-067-075-076-085-086-WVZ006>011-013>020-024>040-190630- /O.CON.KRLX.FR.Y.0002.140519T0600Z-140519T1300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-GALLIA-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...GALLIPOLIS...HUNTINGTON...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON 624 PM EDT SUN MAY 18 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * TEMPERATURES...GENERALLY IN THE LOWER AND MIDDLE 30S...PRIMARILY AWAY FROM RIVERS AND URBAN CENTERS. * TIMING...DURING THE LATE OVERNIGHT HOURS TONIGHT AND EARLY MORNING HOURS MONDAY. * IMPACTS...DAMAGE TO SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
271 WWUS71 KRLX 190234 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1034 PM EDT SUN MAY 18 2014 WVZ046-047-191045- /O.CON.KRLX.FZ.W.0004.140519T0600Z-140519T1300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 1034 PM EDT SUN MAY 18 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S...ESPECIALLY AWAY FROM RIVER BANKS. * TIMING...AFTER MIDNIGHT AND INTO THE EARLY MORNING HOURS MONDAY. * IMPACTS...DAMAGE TO SENSITIVE PLANTS AND VEGETATION AND A POTENTIAL KILL OF THOSE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OHZ066-067-075-076-085-086-WVZ006>011-013>020-024>040-191045- /O.CON.KRLX.FR.Y.0002.140519T0600Z-140519T1300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-GALLIA-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...GALLIPOLIS...HUNTINGTON...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON 1034 PM EDT SUN MAY 18 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * TEMPERATURES...GENERALLY IN THE LOWER AND MIDDLE 30S... PRIMARILY AWAY FROM RIVERS AND URBAN CENTERS. * TIMING...DURING THE LATE OVERNIGHT HOURS TONIGHT AND EARLY MORNING HOURS MONDAY. * IMPACTS...DAMAGE TO SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
412 WWUS71 KRLX 190710 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 310 AM EDT MON MAY 19 2014 WVZ046-047-191300- /O.CON.KRLX.FZ.W.0004.000000T0000Z-140519T1300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 310 AM EDT MON MAY 19 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S...ESPECIALLY AWAY FROM RIVER BANKS. * TIMING...EARLY MORNING HOURS MONDAY. * IMPACTS...DAMAGE TO SENSITIVE PLANTS AND VEGETATION AND A POTENTIAL KILL OF THOSE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OHZ066-067-075-076-085-086-WVZ006>011-013>020-024>040-191300- /O.CON.KRLX.FR.Y.0002.000000T0000Z-140519T1300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-GALLIA-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...GALLIPOLIS...HUNTINGTON...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON 310 AM EDT MON MAY 19 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...EARLY MORNING HOURS MONDAY. * IMPACTS...DAMAGE TO SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at May 18, 1:48 PM EDT, 37 minutes earlier.
Area forecast discussion, May 18, 1:48 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 148 PM EDT SUN MAY 18 2014 .SYNOPSIS... HIGH PRESSURE SETTLES IN TONIGHT. WARM FRONT TUESDAY. UNSETTLED MID WEEK WITH A COLD FRONT SAGGING IN WEDNESDAY AND THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... 130 PM UPDATE... FORECAST STILL PRETTY MUCH ON TRACK. DID LOWER MAX TEMPS GENERALLY BY A COUPLE OF DEGREES MOST LOCATIONS PER TRENDS AND LATEST DATA. 1030 AM UPDATE... ONLY A FEW COSMETIC ADJUSTMENTS TO HOURLY GRIDS THIS MORNING...FORECAST GENERALLY ON TRACK. 900 AM UPDATE... ALLOWED FROST ADVISORY TO EXPIRE WITH TEMPS RISING INTO THE LOW/MID 40S THIS MORNING. UPDATE... SOME VALLEY FOG HAS SET IN THIS MORNING...AND HEAVY DEW. NOT SURE OF THE FROST EXTENT BECAUSE OF THIS. NO CHANGES TO THE FORECAST THIS MORNING. PREVIOUS DISCUSSION... JET STREAK BRINGING CLOUDS OVER THE SOUTHERN ZONES THROUGH THE TENNESSEE VALLEY AND INTO THE PIEDMONT. THESE CLOUDS WILL VACATE THIS MORNING...AND WILL GET INTO DIURNAL HEATING CUMULUS WITH MIXING THIS AFTERNOON. NO SIGNIFICANT WEATHER THIS AFTERNOON...ALTHOUGH THE NAM HINTS A COUPLE SHOWERS POPPING UP OVER THE MOUNTAINS IN POCAHONTAS COUNTY. DID NOT SEE ANY OTHER SUCH SIGNATURE IN THE OTHER MODELS...SO ENTERTAINED THIS IDEA ONLY WITH A HIGHER...YET STILL DRY POP OVER THE AREA FROM 21Z-00Z MONDAY. HIGH PRESSURE MOVES OVERHEAD SUNDAY NIGHT WHICH SHOULD PEAK OUT THE CHANCES FOR FROST OVER THIS PERIOD. THE GROUND WILL HAVE AN ADDITIONAL DAY OF DRYING WHICH SHOULD HELP DEWPOINTS COME DOWN. THIS IS SOMETHING THAT POTENTIAL FROST FORMATION IS CURRENTLY FIGHTING THIS EVENING. NO HEADLINES YET GIVEN THE CURRENT FROST HEADLINE IN PLACE FOR THE NEXT FEW HOURS TO PREVENT CONFUSION. MET GUIDANCE IS THE WAY TO GO IN THIS COOLER AIRMASS FOR THE AFTERNOON HIGH TEMPERATURES...SO LEANED HEAVILY ON THIS WITH ADJUSTMENTS BASED ON TYPICAL CLIMATOLOGY FOR THE AREA. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... REASONABLE MODEL AGREEMENT ON THE MASS FIELDS...WITH THE UPPER TROUGH OVER THE EASTERN THIRD OF THE NATION SHIFTING OFF THE EAST COAST MONDAY...AND ALLOWING SURFACE HIGH PRESSURE TO FOLLOW MONDAY NIGHT. THIS WILL BRING A DRY BUT MILDER MONDAY. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TUESDAY...WITH THE WARMING TREND CONTINUING. MODEL TRENDS HAVE BEEN TO DELAY DEEPER MOISTURE INTERACTING WITH THE FRONT...SO EXPECT MAINLY CLOUDS TUESDAY AND TUESDAY NIGHT WITH ONLY SLIGHT CHANCE POPS FAR NORTH. TEMPERATURES WILL CONTINUE TO WARM TUESDAY...REACHING TO NEAR 80...ESPECIALLY SOUTH AND WEST WITH MORE SUNSHINE. WE WILL BE IN THE WARM SECTOR WEDNESDAY WITH INCREASING LOW LEVEL SOUTHERLY FLOW ADVECTING DEEPER MOISTURE INTO THE AREA. EVEN THOUGH THE UPPER TROUGH LIFTS OUT...WE WILL STILL BE IN A WEST TO NORTHWEST FLOW ALOFT. THE BIG QUESTION IS HOW FAR SOUTH WILL SOUTHEASTWARD MOVING UPPER DISTURBANCES...ORIGINATING FROM A COLD FRONT OVER THE UPPER MIDWEST...WILL TRACK. MODELS CONSENSUS... SUPPORTED BY CORFIDI VECTORS...SUGGESTS THAT ANY THUNDERSTORM COMPLEXES WILL ONLY DROP SOUTHWARD SLOWLY TUESDAY NIGHT INTO MUCH OF WEDNESDAY. THUS...HAVE POPS MAINLY CONFINED TO THE NORTH HALF OF THE AREA. ANY THUNDERSTORM COMPLEX BY WEDNESDAY NIGHT WILL TEND TO PROPAGATE SOUTH OF PREVIOUS COMPLEXES UNDER FAVORABLE FLOW ALOFT AND AHEAD OF THE COLD FRONT APPROACHING THE AREA...AGAIN SUPPORTED BY CORFIDI VECTORS. MODEL CONSENSUS DOES PUT OUR AREA IN THE TRACK OF COMPLEXES LATER WEDNESDAY AND WEDNESDAY NIGHT...WITH MUCH HIGHER POPS AREA WIDE WEDNESDAY NIGHT. WEDNESDAY WILL BE WARM WITH TEMPERATURES REACHING THE 80S SOUTH AND WEST. && .LONG TERM /THURSDAY THROUGH SATURDAY/... AFOREMENTIONED COLD FRONT ACCELERATES SOUTHEASTWARD THURSDAY AS ANOTHER UPPER TROUGH DIGS INTO THE EASTERN U.S.. EXPECT WIDESPREAD SHOWERS AND STORMS ALONG AND AHEAD OF THE FRONT. THE FRONT WILL EXIT THE SOUTH BY THURSDAY EVENING...WITH SHOWERS ENDING IN ALL BUT THE EXTREME SOUTH BY THURSDAY NIGHT. COOLER AND DRIER AIR WILL FOLLOW AS CANADIAN HIGH PRESSURE SETTLES IN FOR FRIDAY AND THE WEEKEND. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SCT FLAT CUMULUS FIELD DEVELOPING THIS AFTERNOON IN HEATING/MIXING WITH BASES IN THE 4-5KFT RANGE. LIGHT NORTH/NORTHEAST WINDS CONTINUE TODAY. EXPECT SOME LATE VALLEY FOG TO DEVELOP AGAIN UNDER GOOD RADIATIONAL COOLING TONIGHT...PARTICULARLY OVER THE RIVERS...AS WINDS GO NEAR- CALM. ALSO EXPECTING FROST TO OCCUR AS WELL...PARTICULARLY FOR LOCATIONS NORTH AND EAST...WHICH MAY LIMIT FOG EXPANSION SOME. ALL IN ALL...KEPT ALL LOCATIONS VFR THROUGHOUT THE OVERNIGHT HOURS EXCEPT EKN...WHERE MVFR/IFR VIS LIKELY AFTER 06Z MON. AS SFC HIGH PRESSURE CONTINUES OFF TO THE EAST...WIND DIRECTIONS GRADUALLY CONTINUE TO VEER TO THE EAST. WIND SPEEDS HOWEVER WILL REMAIN ON THE LIGHT SIDE. ANY REDUCTIONS IN VISIBILITY DURING THE OVERNIGHT AND EARLY MORNING HOURS WILL RAPIDLY SCATTER BY 12Z-13Z AS TEMPS QUICKLY WARM THROUGH THE MORNING HOURS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: HIGH...ASIDE FROM FOG POTENTIAL. ALTERNATE SCENARIOS: FOG TIMING AND COVERAGE TONIGHT MAY VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z MONDAY... NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...50/26 NEAR TERM...50/26 SHORT TERM...JMV LONG TERM...JMV AVIATION...50
Hazardous weather outlook, May 18, 9:03 AM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 903 AM EDT SUN MAY 18 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-191315- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 903 AM EDT SUN MAY 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST WILL BE POSSIBLE LATE TONIGHT. A FROST ADVISORY MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PATCHY FROST WILL BE POSSIBLE EARLY MONDAY MORNING. A FROST ADVISORY MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 50
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 6:24 PM EDT | Freeze Warning | RLX | 15 hr |
Nearby
Frost Advisories in West Virginia, 2014Frost Advisories in Ohio, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.